Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 72, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 12, 2011, 6:54 PM CDT for Cooper County, Missouri. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2011, 6:54 PM CDT (23:54 UTC)
- Expired
- May 12, 2011, 7:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Cooper County, MO
The radar
The Pleasant Hill radar (KEAX), 144 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 12, 5:31 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.9 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1317 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
910
WUUS53 KEAX 122354
SVREAX
MOC053-130030-
/O.NEW.KEAX.SV.W.0072.110512T2354Z-110513T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
654 PM CDT THU MAY 12 2011
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN COOPER COUNTY IN CENTRAL MISSOURI...
* UNTIL 730 PM CDT
* AT 651 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR BUNCETON...OR 11 MILES
SOUTH OF BOONVILLE...AND MOVING EAST AT 25 MPH. PENNY SIZE HAIL MAY
ALSO ACCOMPANY THESE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
PRAIRIE HOME AND WOOLDRIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3887 9252 3873 9259 3872 9260 3871 9281
3890 9284 3897 9263 3897 9261 3897 9255
3893 9250 3892 9249
TIME...MOT...LOC 2354Z 248DEG 22KT 3882 9273
WIND...HAIL 60MPH 0.75IN
$$
CDB2 follow-up statements
857
WWUS53 KEAX 130008
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
708 PM CDT THU MAY 12 2011
MOC053-130030-
/O.CON.KEAX.SV.W.0072.000000T0000Z-110513T0030Z/
COOPER MO-
708 PM CDT THU MAY 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN COOPER
COUNTY UNTIL 730 PM CDT...
AT 705 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHEAST OF BUNCETON...OR 8
MILES SOUTH OF BOONVILLE...MOVING NORTHEAST AT 20 MPH. NICKEL SIZE
HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
PRAIRIE HOME AND WOOLDRIDGE.
THIS WILL IMPACT
I-70 BETWEEN MILE MARKERS 105 AND 114.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3889 9251 3879 9256 3878 9257 3875 9272
3892 9277 3897 9257 3897 9255 3893 9250
3892 9249
TIME...MOT...LOC 0007Z 242DEG 15KT 3886 9268
WIND...HAIL 60MPH 0.88IN
$$
CDB626
WWUS53 KEAX 130028
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
728 PM CDT THU MAY 12 2011
MOC053-130037-
/O.EXP.KEAX.SV.W.0072.000000T0000Z-110513T0030Z/
COOPER MO-
728 PM CDT THU MAY 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN COOPER COUNTY WILL
EXPIRE AT 730 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA. HOWEVER GUSTY WINDS ARE STILL POSSIBLE IN THE WAKE
OF THIS THUNDERSTORM.
LAT...LON 3889 9251 3879 9256 3878 9257 3875 9272
3892 9277 3897 9257 3897 9255 3893 9250
3892 9249
TIME...MOT...LOC 0027Z 242DEG 15KT 3890 9259
$$
CDBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 6:30 PM CDT, 24 minutes earlier.
Area forecast discussion, May 12, 6:30 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 630 PM CDT THU MAY 12 2011 ...UPDATED AVIATION... .DISCUSSION... OCCLUDED MIDLATITUDE CYCLONE OVER NWRN KANSAS WILL SLOWLY MOVE INTO CNTRL MISSOURI BY FRIDAY AFTERNOON...IN AN EVOLUTION TOWARDS A BAROTROPIC TYPE SYSTEM WITHIN THE HIGHLY BLOCKED CONUS FLOW PATTERN. TWO AREAS OF DEEP CONVECTIVE INITIATION APPEAR MORE LIKELY LATE THIS AFTERNOON AND EVENING...EITHER SIDE OF THE FORECAST AREA AND BEST CAPTURED BY THE 12Z HI-RES WRF-NMM (ALTHOUGH OTHER GUIDANCE MEMBERS ALSO PAINT A SIMILARLY MESSY OUTCOME). FIRST...A DEEPER MOISTURE PLUME AHEAD OF AN H5 JET STREAK AND ASSOCIATED CAA ALOFT THROUGH ERN OKLAHOMA/SWRN MISSOURI IS CHARACTERIZED BY WEAKLY CAPPED INSTABILITY WITH MLCAPES AOA 1500 J/KG PER OBJECTIVE ANALYSIS. HOWEVER...WITHOUT STRONGER FORCING ALOFT...THIS AREA MAY FESTER FOR SEVERAL MORE HOURS BEFORE BECOMING ORGANIZED. SECOND...CLOSER TO THE COLD CORE ALOFT AND WITHIN A QUASI-WARM ADVECTION WING ALONG A COUPLE BOUNDARIES THROUGH NRN KANSAS/SRN NEBRASKA...MORE VIGOROUS UPDRAFTS MAY FORM QUICKER THIS AFTERNOON AS RESIDUAL BOUNDARY LAYER MOISTURE BACKS WWD WITH THE ELY SFC WINDS. ELONGATED CONVECTIVE DEVELOPMENT MAY ALSO EXTEND SOUTH ALONG THE PACIFIC FRONT INTO CNTRL KANSAS...THOUGH INSTABILITY MEASURES HAVE BEEN RETARDED IN THIS AREA WITH STRONGER INHIBITION. SCT CONVECTIVE ELEMENTS SHOULD PROGRESS EAST INTO THE CWA THIS EVENING...GENERALLY DECAYING WITH LOSS OF DAYTIME HEATING AND WEAK FORCING...HOWEVER CAA ALOFT AND STEEP LAPSE RATES MAY ALLOW MAINTENANCE LONGER THAN OTHERWISE WOULD BE ANTICIPATED. BASED ON FETCH OF DRIER AIR ON THE SWRN PERIPHERY OF THE MIDLEVEL SYSTEM...MUCH OF THE CNTRL PARTS OF THE FORECAST AREA MAY MISS THIS FIRST ROUND OF RAINFALL. AS THE ENTIRE COLD CORE ALOFT MOVES INTO MISSOURI FRIDAY...GENERALLY COOL AND RAW WEATHER FOR THE MIDDLE OF MAY CAN BE EXPECTED. NERN/CNTRL MISSOURI SHOULD SEE SOME DIURNAL RISE THROUGH THE MORNING...THOUGH FRONTAL BOUNDARY AND INVERTED TROUGH PASSAGE WILL ENVELOP THE ENTIRE AREA WITH LOW CLOUDS/SHOWERS/DRIZZLE BY THE AFTERNOON (PER UPSTREAM OBSERVATIONS IN SWRN NEBRASKA/NWRN KANSAS). LOWERED HIGH TEMPS A CATEGORY OVER THE WRN GRIDS ANTICIPATING EXTENSIVE CLOUDS/SHOWERS ALONG WITH LOW LEVEL CAA...THOUGH MAY NEED FURTHER ADJUSTMENT DOWN CLOSER TO MET NUMERICAL GUIDANCE. SECONDARY WAVE WILL DIVE SOUTH FROM THE UPPER MIDWEST OVER THE WEEKEND...PHASING INTO THE MEAN TROUGH AXIS OVER THE OHIO/TENNESSEE RIVER VALLEYS. CONCURRENTLY...STRONG PRESSURE RISES OVER THE NRN PLAINS WILL DRIVE MUCH COOLER THAN NORMAL AIR SOUTH (THROUGHOUT THE ATMOSPHERIC COLUMN)...SUCH THAT SCT AFTERNOON SHOWERS MAY BE PREVALENT (THOUGH COVERAGE NOT ALL THAT EXTENSIVE AND FAVORING THE NERN THIRD OF THE CWA). PERIODIC CLOUD COVER SHOULD DAMPEN THE DIURNAL SPREAD TO ONLY 10F-15F...FALLING IN THE MUCH BELOW AVERAGE CATEGORY. VERY LITTLE CHANGE IN THE FORECAST MADE BEYOND SUNDAY...AS MODELS REMAIN IN GOOD AGREEMENT DEPICTING VERY HIGH AMPLITUDE AND VERY BLOCKED FLOW THROUGH AT LEAST THE MIDDLE OF NEXT WEEK. COLD HIGH PRESSURE TO THE NORTH WILL KEEP WIND TRAJECTORIES FILTERING DRY AIR SOUTH...SUCH THAT THE MOISTURE SOURCE AND BAROCLINICITY WILL REMAIN WELL TO THE SOUTHWEST OF THE FORECAST AREA. WILL BEGIN TO SEE ENERGY EVENTUALLY UNDERCUT A CNTRL NORTH AMERICAN RIDGE AXIS TOWARDS THE END OF THE FORECAST PERIOD...WHICH MAY START TO BRING PRECIPITATION CHANCES BACK TO THE AREA...HOWEVER SEE LITTLE EVIDENCE THAT WOULD SUPPORT TEMPERATURES MUCH CLOSER THAN SLIGHTLY BELOW AVERAGE. 21 && .AVIATION... PRIMARY CORRIDOR OF TSTM ACTIVITY WILL REMAIN BOTH WELL SOUTHEAST AND NORTHWEST OF TERMINALS THIS EVENING...THOUGH ENOUGH TCU/CB WILL SURROUND THE AREA TO MAINTAIN CB CLOUD GROUP MENTION. COULD GET ISOLD TS TOWARDS FAR WRN MISSOURI LATER IN THE EVENING IN ASSOCIATION WITH THE LEADING EDGE OF THE MIDLEVEL CIRCULATION CENTER AND COLDER CORE ALOFT...THOUGH CONVERGE AND CONFIDENCE APPEARS TO LOW TO MENTION AS A PREDOMINANT GROUP. SHOULD SEE A CONTINUED PERIOD OF UNRESTRICTED VFR CONDITIONS THROUGH THE LATE NIGHT PERIOD...BEFORE COLD CORE SPREADS INTO TERMINAL CORRIDOR NEAR SUNRISE FRIDAY. BASED ON MODEL FORECAST SOUNDINGS AND EVIDENCE FROM UPSTREAM OBSERVATIONS...FEEL LOW END MVFR/IFR CIGS ARE THE MOST LIKELY OUTCOME...WITH EXTENSIVE SHRA DEVELOPING MID/LATE MORNING. COULD SEE SOME LIFR CONDITIONS IN MORE PERSISTENT SHRA...BUT CONFIDENCE IS TOO LOW TO INCLUDE. ISOLD/SCT SHRA SHOULD CONTINUE AROUND AND EAST OF TERMINALS FRIDAY AFTERNOON...WITH GENERALLY IMPROVING CIGS. 21 && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, May 12, 12:54 PM CDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1254 PM CDT THU MAY 12 2011 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-131215- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 1254 PM CDT THU MAY 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLOW MOVING STORM SYSTEM WILL TRACK EAST ACROSS NORTHERN KANSAS TODAY. SCATTERED STRONG AND ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON THROUGH THIS EVENING. THESE STORMS MAY INITIALLY FORM OVER NORTHERN AND EASTERN KANSAS...THEN TRACK NORTHEAST THROUGH NORTHWEST MISSOURI. ADDITIONAL STORMS MAY ALSO FORM IN SOUTHWEST MISSOURI...AND TRACK INTO CENTRAL MISSOURI THIS EVENING. ATMOSPHERIC INSTABILITY AND WIND SHEAR WILL LOCALLY BE SUFFICIENT TO SUPPORT ISOLATED SEVERE STORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. IN ADDITION...LOCALLY HEAVY RAINS WILL BE POSSIBLE BEFORE THUNDERSTORMS BEGIN TO LOSE THEIR INTENSITY LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED TO ISOLATED THUNDERSTORMS ARE POSSIBLE FROM NORTH CENTRAL THROUGH CENTRAL MISSOURI ON FRIDAY...HOWEVER SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. 21
In the hours before
Special weather statement, May 12, 4:59 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
459 PM CDT THU MAY 12 2011
MOZ053-122230-
BATES MO-
459 PM CDT THU MAY 12 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BATES COUNTY UNTIL 530
PM CDT...
AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
A THUNDERSTORM WAS RAPIDLY DEVELOPING 14 MILES SOUTHEAST OF FULTON...
OR 17 MILES SOUTHWEST OF RICH HILL...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM NOW BUT
THIS STORM MAY INTENSIFY AND BECOME SEVERE BY THE TIME IT MOVES INTO
BATES COUNTY.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
RICH HILL.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3805 9426 3805 9451 3806 9454 3824 9444
3813 9419 3804 9425
TIME...MOT...LOC 2157Z 207DEG 26KT 3789 9450
CDBSpecial weather statement, May 12, 6:42 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
642 PM CDT THU MAY 12 2011
MOZ044-045-054-130015-
HENRY MO-JOHNSON MO-PETTIS MO-
642 PM CDT THU MAY 12 2011
...SIGNIFICANT WEATHER ADVISORY FOR PETTIS COUNTY IN CENTRAL
MISSOURI...AND SOUTHEASTERN JOHNSON AND NORTHEASTERN HENRY COUNTIES
IN WEST CENTRAL MISSOURI UNTIL 715 PM CDT...
AT 637 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WINDSOR...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
SEDALIA AND GREEN RIDGE.
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3860 9367 3884 9325 3853 9307 3853 9329
3850 9329 3851 9351 3841 9351 3839 9362
TIME...MOT...LOC 2342Z 238DEG 24KT 3858 9351
CDBThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:46 PM CDT | Special Weather Statement | EAX | Holt | 29 min |
| May 11, 8:41 PM CDT | Special Weather Statement | EAX | Henry | 34 min |
| May 11, 8:53 PM CDT | Special Weather Statement | EAX | Ray | 37 min |
| May 11, 9:06 PM CDT | Special Weather Statement | EAX | Johnson | 24 min |
| May 11, 9:22 PM CDT | Special Weather Statement | EAX | Caldwell, Ray | 23 min |
| May 11, 9:26 PM CDT | Special Weather Statement | EAX | Lafayette | 34 min |
| May 11, 9:50 PM CDT | Special Weather Statement | EAX | Carroll, Ray, Saline | 25 min |
| May 11, 9:57 PM CDT | River Flood Warning | EAX | Andrew, Buchanan | 143 days |
| May 11, 10:52 PM CDT | River Flood Warning | EAX | Andrew, Holt, Nodaway | 7 hr |
| May 12, 6:31 AM CDT | River Flood Warning | EAX | Andrew, Nodaway | 12 hr |
| May 12, 2:54 PM CDT | River Flood Warning | EAX | Andrew, Buchanan | 19 hr |
| May 12, 4:59 PM CDT | Special Weather Statement | EAX | Bates | 31 min |
| May 12, 5:11 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 36 min |
| May 12, 5:45 PM CDT | Severe Thunderstorm Warning | EAX | Henry | 30 min |
| May 12, 6:12 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Pettis | 21 min |
| May 12, 6:16 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Pettis, Saline | 44 min |
| May 12, 6:42 PM CDT | Special Weather Statement | EAX | Pettis | 33 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.